Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Dec 8, 2021, 3:02 PM EST for Hamilton County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 8, 2021, 3:02 PM EST (20:02 UTC)
- Expired
- Dec 8, 2021, 3:30 PM EST
- In force
- 28 min
- Issued by
- NWS Jacksonville, FL
- Hail
- 0.00 in
- Wind
- 40
County Hamilton County, FL
The radar
The Moody AFB radar (KVAX), 61 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 353 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted.
531
WWUS82 KJAX 082002
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
302 PM EST Wed Dec 8 2021
FLZ020-021-122-082030-
Hamilton FL-Suwannee FL-Northern Columbia FL-
302 PM EST Wed Dec 8 2021
...A strong thunderstorm will impact portions of north central
Columbia, northern Suwannee and southern Hamilton Counties through
330 PM EST...
At 301 PM EST, Doppler radar was tracking strong thunderstorms over
Suwannee River State Park to eastern Hamilton county, moving east at
30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Live Oak, Suwannee Springs, Suwannee River State Park, Belmont,
Newburn and Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3030 8323 3031 8321 3032 8322 3033 8321
3035 8321 3035 8319 3038 8319 3039 8317
3041 8318 3042 8319 3059 8265 3022 8285
3028 8323
TIME...MOT...LOC 2001Z 281DEG 25KT 3040 8314
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
SHASHYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Dec 8, 11:30 AM EST, 3 hours 32 minutes earlier.
Area forecast discussion, Dec 8, 11:30 AM EST, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1130 AM EST Wed Dec 8 2021
.AVIATION...
[Through 18Z Thursday]
Breezy southwesterly winds affect the terminals this afternoon
ahead of a cold front. A line of showers with a few thunderstorms
along the frontal boundary will move southeastward from central
Georgia affecting the terminals after 20Z. A brief period of
gusty winds and MVFR conditions is expected during these showers
through around 01Z, followed by surface winds shifting to
northwesterly around 5 knots. MVFR ceilings will remain possible
through around 06Z, with IFR conditions possible at the inland
northeast FL terminals after 06Z Thursday due to potential fog
formation.
&&
.PREV DISCUSSION [929 AM EST]...
.Near Term.../through Tonight/...
Cold front will move into SE GA this morning. Low level moisture
will continue to result in fog formation across NE FL this
morning, which will advect northeast with the flow. The fog may
lift a little earlier Today, than the last few days, as wind picks
up ahead of approaching front.
Showers with a few thunderstorms will be possible along the frontal
boundary is it moves southeast across area Today. The front will
move southeast of forecast area this evening, then high pressure
will build to the north northwest overnight. The best upper support
will be across SE GA this morning, thus best chance for thunderstorm
development, with the front weakening as it moves across NE FL.
Highs Today will trend above normal. Cold advection will begin
overnight across SE GA, with lows falling into the middle 40s over
interior portions of SE GA. Elsewhere, lows in the 50s will be
common.
.Short Term.../Thursday through Saturday/...
The frontal boundary will slowly lift back to the north as a warm
front Thursday into Thursday night. The boundary will be just to
the north Friday, as upper wave moves east along it. While can not
completely rule out the chance for a few showers as the warm
front lifts through Thursday into Thursday night, the best chance
will be across interior SE GA as a wave passes along the front.
High pressure will build to the northeast through Friday, then
more toward the east on Saturday, as another front approaches from
the northwest. Current timing pushes this front into western
counties late in the day Saturday, bringing a chance for showers
there. A few thunderstorms will also be possible.
A wedge of cooler air will advect south down the coast Thursday as
high builds to the north. This will lead to a significant gradient
in temperatures, with highs ranging from the middle 60s over coastal
SE GA, to around 80 south of Gainesville. For the rest of this
period, temperatures are expected to be above seasonal averages.
.Long Term.../Saturday night through Tuesday/...
The cold front will weaken as it moves southeast across region
Saturday night, with high pressure building from the northwest
behind it. A few thunderstorms will be possible as the front
passes through.
The high will strengthen as it builds to the north Sunday
through the early part of next week.
Models are depicting the potential for an inverted trough to develop
in the onshore flow pattern. If this trough develops, the
gradient between the high and the trough could lead to a period of
enhanced onshore flow early next week. This potential will
continue to be monitored.
Above normal temperatures expected for Saturday night, with a cooler
than normal day Sunday. Readings will be closer to seasonal averages
for Sunday night and Monday. With the onshore flow pattern, an east
to west temperature gradient will be expected Monday night into
Tuesday.
.Marine...
A cold front will move southeast across the area through this
evening. High pressure will build to the north overnight. High
pressure will build to the northeast Thursday through Friday, then
more toward the east Saturday. A cold front will move across area
late Saturday through Saturday night. High pressure will build to
the north Sunday through the early part of next week.
Rip Currents: SE GA: Low Today, Moderate Thursday
NE FL: Low Today, Moderate Thursday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 46 69 55 79 / 60 0 0 10 20
SSI 75 53 66 57 73 / 60 10 0 10 10
JAX 77 54 70 57 79 / 60 10 10 0 0
SGJ 79 59 72 60 78 / 30 30 10 0 0
GNV 77 57 75 60 81 / 40 20 0 0 0
OCF 78 59 78 60 82 / 30 30 10 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&In the hours before
Special weather statement, Dec 8, 1:52 PM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
152 PM EST Wed Dec 8 2021
GAZ151>154-162-163-165-166-250-264-350-364-081945-
Pierce GA-Northeastern Charlton GA-Inland Glynn GA-Clinch GA-
Inland Camden GA-Coastal Glynn GA-Western Charlton GA-Brantley GA-
Echols GA-Coastal Camden GA-Northern Ware GA-Southern Ware GA-
152 PM EST Wed Dec 8 2021
...Strong thunderstorms will impact portions of northwestern Camden,
southwestern Glynn, southeastern Pierce, northwestern Echols,
Brantley, central Ware, Clinch and northern Charlton Counties through
245 PM EST...
At 152 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Nahunta to near Lake Park. Movement was
east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brunswick, Waycross, Homerville, Nahunta, Argyle, Statenville, Du
Pont, Hickox, Boggy Bay and Mayday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3079 8313 3080 8313 3081 8310 3083 8310
3083 8309 3085 8309 3085 8301 3086 8301
3087 8297 3110 8297 3130 8191 3111 8142
3066 8308 3075 8314
TIME...MOT...LOC 1852Z 278DEG 25KT 3117 8193 3077 8318
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CHANEYSpecial weather statement, Dec 8, 2:06 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
206 PM EST Wed Dec 8 2021
FLZ020-021-122-GAZ162-081945-
Hamilton FL-Suwannee FL-Northern Columbia FL-Echols GA-
206 PM EST Wed Dec 8 2021
...A strong thunderstorm will impact portions of north central
Columbia, north central Suwannee, northeastern Hamilton and
southeastern Echols Counties through 245 PM EST...
At 206 PM EST, Doppler radar was tracking a strong thunderstorm near
Jasper, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jasper and Belmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3068 8259 3066 8258 3059 8258 3057 8250
3042 8254 3039 8307 3055 8309
TIME...MOT...LOC 1906Z 261DEG 23KT 3049 8302
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYSpecial weather statement, Dec 8, 2:16 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
216 PM EST Wed Dec 8 2021
GAZ153-154-081945-
Inland Glynn GA-Coastal Glynn GA-
216 PM EST Wed Dec 8 2021
...A strong thunderstorm will impact portions of southeastern Glynn
County through 245 PM EST...
At 216 PM EST, Doppler radar was tracking a strong thunderstorm over
Dock Junction, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brunswick, St. Simons Island, Dock Junction, Country Club Estates and
Sea Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3119 8125 3110 8137 3108 8137 3119 8161
3129 8150 3130 8141 3128 8138 3129 8139
3129 8138 3130 8137 3130 8134 3128 8132
3128 8126 3127 8122
TIME...MOT...LOC 1916Z 278DEG 19KT 3123 8150
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYSpecial weather statement, Dec 8, 2:24 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
224 PM EST Wed Dec 8 2021
GAZ153-154-165-166-082000-
Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-Coastal Camden GA-
224 PM EST Wed Dec 8 2021
...A strong thunderstorm will impact portions of northeastern Camden
and southwestern Glynn Counties through 300 PM EST...
At 223 PM EST, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Waverly, or 8 miles west of
Brunswick, moving east at 35 mph.
HAZARD...Landspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Brunswick, Jekyll Island and Dover Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3110 8137 3091 8140 3104 8173 3115 8171
3121 8167 3112 8134
TIME...MOT...LOC 1923Z 289DEG 28KT 3111 8162
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYSpecial weather statement, Dec 8, 2:42 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
242 PM EST Wed Dec 8 2021
FLZ020-122-GAZ152-153-162-163-165-166-250-264-350-364-082015-
Hamilton FL-Northern Columbia FL-Northeastern Charlton GA-
Inland Glynn GA-Clinch GA-Inland Camden GA-Western Charlton GA-
Brantley GA-Echols GA-Coastal Camden GA-Northern Ware GA-
Southern Ware GA-
242 PM EST Wed Dec 8 2021
...Strong thunderstorms will impact portions of north central
Columbia, northern Hamilton, Camden, southwestern Glynn, Echols,
southeastern Brantley, southeastern Ware, southeastern Clinch and
Charlton Counties through 315 PM EST...
At 241 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Hickox to near Blue Springs. Movement was
southeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jasper, Folkston, Woodbine, Jennings, Fargo, Statenville, Stephen
Foster State Park, Homeland, Crossroads and Race Pond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3063 8327 3063 8314 3072 8313 3120 8177
3099 8143 3093 8144 3082 8194 3083 8195
3081 8196 3041 8319 3042 8322 3046 8322
3047 8324 3052 8324 3055 8326 3059 8326
TIME...MOT...LOC 1941Z 297DEG 32KT 3107 8195 3053 8327
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYSpecial weather statement, Dec 8, 3:02 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
302 PM EST Wed Dec 8 2021
FLZ020-021-122-082030-
Hamilton FL-Suwannee FL-Northern Columbia FL-
302 PM EST Wed Dec 8 2021
...A strong thunderstorm will impact portions of north central
Columbia, northern Suwannee and southern Hamilton Counties through
330 PM EST...
At 301 PM EST, Doppler radar was tracking strong thunderstorms over
Suwannee River State Park to eastern Hamilton county, moving east at
30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Live Oak, Suwannee Springs, Suwannee River State Park, Belmont,
Newburn and Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3030 8323 3031 8321 3032 8322 3033 8321
3035 8321 3035 8319 3038 8319 3039 8317
3041 8318 3042 8319 3059 8265 3022 8285
3028 8323
TIME...MOT...LOC 2001Z 281DEG 25KT 3040 8314
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 11:43 PM EST | Dense Fog Advisory | JAX | Alachua, Bradford, Clay, Duval, Flagler, Gilchrist and 4 more | 9 hr |
| Dec 8, 1:45 PM EST | Special Marine Warning | JAX | 90 min | |
| Dec 8, 2:06 PM EST | Special Weather Statement | JAX | Hamilton | 39 min |
| Dec 8, 2:42 PM EST | Special Weather Statement | JAX | Hamilton | 33 min |
| Dec 8, 2:55 PM EST | Tornado Warning | JAX | Baker, Columbia | 35 min |
| Dec 8, 3:13 PM EST | Special Marine Warning | JAX | 62 min | |
| Dec 8, 3:32 PM EST | Special Weather Statement | JAX | Baker, Columbia, Suwannee | 43 min |
| Dec 8, 3:45 PM EST | Special Weather Statement | JAX | Nassau | 45 min |
| Dec 8, 3:57 PM EST | Severe Thunderstorm Warning | JAX | Columbia, Suwannee | 32 min |
| Dec 8, 4:25 PM EST | Special Weather Statement | JAX | Baker | 35 min |
| Dec 8, 4:32 PM EST | Special Weather Statement | JAX | Union | 28 min |
| Dec 8, 5:01 PM EST | Special Weather Statement | JAX | Bradford, Clay, Union | 44 min |
| Dec 8, 5:18 PM EST | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Clay | 27 min |
| Dec 8, 5:47 PM EST | Special Weather Statement | JAX | Clay | 43 min |
| Dec 8, 6:11 PM EST | Special Weather Statement | JAX | Saint Johns | 34 min |
| Dec 8, 6:56 PM EST | Special Marine Warning | JAX | 64 min | |
| Dec 8, 11:19 AM EST | Special Weather Statement | JAX | Jeff Davis | 41 min |
| Dec 8, 11:54 AM EST | Special Weather Statement | JAX | Appling | 51 min |
| Dec 8, 12:24 PM EST | Special Weather Statement | JAX | Pierce, Wayne | 51 min |
| Dec 8, 12:37 PM EST | Special Weather Statement | JAX | Pierce, Wayne | 38 min |
| Dec 8, 1:12 PM EST | Special Weather Statement | JAX | Brantley, Pierce, Ware | 48 min |
| Dec 8, 1:49 PM EST | Special Weather Statement | JAX | Glynn | 26 min |
| Dec 8, 1:52 PM EST | Special Weather Statement | JAX | Brantley, Clinch, Echols, Ware | 53 min |
| Dec 8, 2:16 PM EST | Special Weather Statement | JAX | Glynn | 29 min |
| Dec 8, 2:24 PM EST | Special Weather Statement | JAX | Glynn | 36 min |
| Dec 8, 3:17 PM EST | Special Weather Statement | JAX | Camden, Charlton | 28 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.